Alert archive / Alabama / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 59, NWS Mobile, AL

May 29, 2010Clarke County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at May 29, 2010, 2:18 PM CDT for Clarke County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2010, 2:18 PM CDT (19:18 UTC)
Expired
May 29, 2010, 2:45 PM CDT
In force
27 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Clarke County, AL

The radar

The Mobile radar (KMOB), 107 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 11:57 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2010-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2010-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1799 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WUUS54 KMOB 291918
SVRMOB
ALC025-291945-
/O.NEW.KMOB.SV.W.0059.100529T1918Z-100529T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
218 PM CDT SAT MAY 29 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CLARKE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 245 PM CDT

* AT 216 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS NEAR ALMA...OR ABOUT 15 MILES
  SOUTH OF GROVE HILL...AND MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MANILLA BY 240 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT
SATURDAY EVENING FOR SOUTHEAST MISSISSIPPI.

LAT...LON 3154 8759 3153 8760 3152 8761 3136 8773
      3146 8790 3165 8777
TIME...MOT...LOC 1918Z 214DEG 5KT 3149 8776

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:12 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 29, 1:12 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
112 PM CDT SAT MAY 29 2010

.AVIATION...(18Z ISSUANCE)...SCATTERED THUNDERSTORMS HAVE DEVELOPED
OVER THE WESTERN FLORIDA PANHANDLE AND PORTIONS OF SOUTHWEST
ALABAMA.  THESE STORMS WILL INCREASE IN COVERAGE AND INTENSITY
THROUGH THE AFTERNOON.  THUNDERSTORM AND SHOWER ACTIVITY WILL EXIST
ACROSS MOST OF SOUTHEAST MISSISSIPPI...SOUTHERN ALABAMA AND THE
WESTERN FLORIDA PANHANDLE BY MID AFTERNOON.  STORMS WILL GRADUALLY
DISSIPATE AFTER SUNSET THIS EVENING.  FLYING CONDITIONS ARE EXPECTED
TO REMAIN VFR AWAY FROM THE THUNDERSTORMS AND DETERIORATE TO LIFR
CONDITIONS IN AND AROUND THE STRONGER THUNDERSTORMS.  /08

******************PREVIOUS DISCUSSION****************************
.SHORT TERM...(TODAY AND TONIGHT)...UPPER LOW CONTINUES TO MOVE
ACROSS NORTHWEST MISSISSIPPI BRINGING COLD AIR ALOFT WHICH WILL
DESTABILIZE THE AIR. CAPE WILL CLIMB UP TO 2000 TO 3000 J/KG AND LI
TO -5 ENSURING A LOT OF TURNOVER BRINGING NUMEROUS CONVECTIVE CELLS.
EXPECT A SLIGHT SLOWDOWN TONIGHT. /77

.SHORT TERM (SUNDAY THROUGH TUESDAY)...AIR WILL DESTABILIZE AGAIN
WITH CAPE SLIGHTLY LESS THAN SATURDAY. DESTABILIZATION WILL START
EARLY SUNDAY MORNING BRINGING NUMEROUS CONVECTIVE CELLS BEFORE NOON.
LEFTOVER CONVECTION EXTENDING INTO SUNDAY EVENING AND INTO SUNDAY
NIGHT. THAT UPPER LOW WE ARE WATCHING WILL BE DRIFTING SOUTH DOWN THE
MISSISSIPPI/ALABAMA BORDER TO THE GULF. THAT WILL NOT ONLY
DESTABILIZE THE ATMOSPHERE DUE TO COOLING ALOFT, BUT WILL FORCE
CONVECTION THROUGH DIFFERENTIAL POSITIVE VORTICITY ADVECTION WITH
RESPECT TO HEIGHT. 500 MB TEMPERATURES ARE ONLY ABOUT 5 DEGREES
COOLER WHICH WILL KEEP THE CONVECTION ALIVE OVER THE WEEKEND. SOME
STORMS COULD PRODUCE HAIL AS HEATING NEARS MAXIMUM, BUT ALTHOUGH ONE
WOULD EXPECT THE UPPER SYSTEM TO BRING DOWN WET BULB ZEROES TO BELOW
10 KFT, THEY ONLY GO TO 11.6 KFT. BY SUNDAY THE UPPER LOW STILL OVER
THE REGION BUT THE COLD CORE WILL HAVE WARMED UP WITH LESS
INSTABILITY AVAILABLE. NONETHELESS POPS REMAIN 50 TO 60 PERCENT. LOW
WEAKENS FURTHER SUNDAY NIGHT AND MONDAY JUST BARELY DETECTABLE AS A
GYRE FROM OVER THE TENNESSEE VALLEY TO THE PIEDMONT REGION.

PRECIPITABLE WATER > 1.5 INCHES OR SO MONDAY. SEABREEZE WILL FORCE A
CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS BUT BY MID-MORNING THE
SEABREEZE WILL BE MARCHING ACROSS THE COAST. MAY SEE WATERSPOUTS
NEAR THE BEACH IN THIS ENVIRONMENT. WEAK VERTICAL SHEAR WOULD LIMIT
SEVERE OR NEAR SEVERE STORMS TO BE OF THE SHORT LIVED PULSE VARIETY.

/77

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) REMNANTS OF UPPER LOW
DRIFTS TOWARD EAST COAST AS ITS EDDY KINETIC ENERGY IS ABSORBED INTO
IN THE UPPER WESTERLY FLOW AND DAMPENS OUT. THE WEAK GRADIENTS OF
GEOPOTENTIAL HEIGHT AND THICKNESS, THAT IS, MEAN 1000-500 MB
TEMPERATURE, WILL KEEP CONDITIONALLY UNSTABLE CONDITIONS SUCH THAT
DAYTIME HEATING WILL FORCE SCATTERED CONVECTION THROUGH THE FIRST OF
THE WEEK. WEAK 500 MB RIDGING TUESDAY AND WEDNESDAY AS THE LOW DRIFTS
EAST BRINGING A SLIGHT DECREASE IN DIURNAL CONVECTION. CONVECTION
HOWEVER IS STILL POSSIBLE EACH DAY FROM MID AFTERNOON INTO THE EARLY
EVENING DUE TO ONSHORE FLOW WHICH WILL MOVE PRECIPITABLE WATER
TOWARD 2 INCHES. PERSISTENCE WILL BE THE FORECAST WITH SCATTERED
AFTERNOON THUNDERSTORMS EXPECTED. TEMPERATURES ARE FORECAST TO HOVER
NEAR AVERAGE FOR MON/TUE AND WARM TO SLIGHTLY ABOVE NORMAL BY
MIDWEEK.

/77

&&

.AVIATION...STARTING VFR THIS MORNING, BUT QUICKLY INTO THE SOUP
THIS AFTERNOON ESPECIALLY EAST OF A MERIDIAN OVER MOBILE BAY BY MID
AFTERNOON. CIGS 4000 FEET AND VSBY 5 TO 6 MILES, POSSIBLY LOWER IN
STRONGER CONVECTION.

/77

&&

.MARINE...UPPER LOW MOVING SOUTH OVER THE MISSISSIPPI VALLEY WILL
STALL OVER THE GULF AND MOVE EAST THROUGH THE WEEKEND. IT WILL BRING
A LIGHT WIND OVER THE AREA. SIGNIFICANT DIRECTION CHANGES/SPEED WILL
BE ASSOCIATED WITH THE MESOSCALE PROCESSES SUCH AS FORMATION OF THE
AFTERNOON SEA BREEZE AND/OR OUTFLOW BOUNDARIES FROM SCATTERED TO
NUMEROUS THUNDERSTORMS. SYNOPTICALLY DRIVEN ONSHORE FLOW WILL RETURN
EARLY NEXT WEEK AS THE UPPER SYSTEM WEAKENS AND A SURFACE HIGH OFF
THE WESTLANT REGAINS CONTROL OVER THE REGION.

/77

&&

.FIRE WEATHER...WILDFIRE DANGER MINIMAL FOR THE NEXT COUPLE OF DAYS.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY IN THE
AFTERNOONS OVER THE WEEKEND. MIXING HEIGHTS AND DISPERSIONS WILL BE
LOW DUE TO CLOUD COVER. MAY SEE DROPPING RH LATE IN THE WEEK.

/77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      88  69  85  69 /  60  30  60  30
PENSACOLA   88  71  85  71 /  60  30  60  40
DESTIN      86  73  80  75 /  60  30  60  40
EVERGREEN   89  66  86  66 /  70  30  70  40
WAYNESBORO  88  65  86  65 /  50  30  50  40
CAMDEN      89  65  85  66 /  70  30  70  50
CRESTVIEW   89  66  85  68 /  70  30  60  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 29, 5:52 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE MOBILE AL
552 AM CDT SAT MAY 29 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-301100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
552 AM CDT SAT MAY 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS MAY APPROACH OR EXCEED SEVERE LIMITS
BRINGING STRONG TO DAMAGING WINDS...SMALL HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS ACTIVITY WILL INCREASE THROUGH THE
DAY. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THE
MOMENT...THOUGH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS
WEEKEND. SOME STORMS MAY AGAIN APPROACH SEVERE LIMITS BRINGING
STRONG GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 29, 12:17 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1217 PM CDT SAT MAY 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HAIL             CRESTVIEW               30.76N 86.57W
05/29/2010  E0.75 INCH       OKALOOSA           FL   PUBLIC

            DIME TO PENNY SIZED HAIL REPORTED BY PUBLIC ON RIVA RIDGE
            DRIVE.

1131 AM     TSTM WND DMG     1 W CRESTVIEW           30.76N 86.59W
05/29/2010                   OKALOOSA           FL   NWS EMPLOYEE

            POWER POLE DOWN OVER ROAD 1 MILE WEST OF CRESTVIEW ON
            ANTICOH ROAD. ALSO PEA SIZED HAIL REPORTED.

&&

SAM
Special weather statement, May 29, 12:20 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1220 PM CDT SAT MAY 29 2010

ALZ058-060-291800-
COVINGTON-CRENSHAW-
INCLUDING THE CITIES OF...ANDALUSIA AND LUVERNE...
1220 PM CDT SAT MAY 29 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COVINGTON AND CRENSHAW
COUNTIES...

AT 1218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 5 MILES EAST OF ROSE HILL TO 2
MILES NORTH OF CAROLINA...MOVING NORTH AT 15 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ANDALUSIA...ROSE HILL...HEATH...RIVER FALLS...DOZIER...BRANTLEY AND
GANTT THROUGH 100 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
Local storm report, May 29, 12:47 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1247 PM CDT SAT MAY 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             LAUREL HILL             30.97N 86.46W
05/29/2010  E1.00 INCH       OKALOOSA           FL   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED BY SPOTTER TO NWS TAE.

&&

SAM
Special weather statement, May 29, 1:24 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
124 PM CDT SAT MAY 29 2010

FLZ003-291915-
INLAND SANTA ROSA-
124 PM CDT SAT MAY 29 2010

...A STRONG THUNDERSTORM WILL AFFECT SANTA ROSA COUNTY...

AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BERRYDALE...MOVING NORTHEAST
AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BERRYDALE...MUNSON AND MCLELLAN THROUGH 215 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
Special weather statement, May 29, 1:46 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
146 PM CDT SAT MAY 29 2010

FLZ003-004-291915-
INLAND SANTA ROSA-COASTAL SANTA ROSA-
146 PM CDT SAT MAY 29 2010

...A STRONG THUNDERSTORM WILL AFFECT SANTA ROSA COUNTY...

AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF PACE...MOVING NORTHEAST AT 25
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MILTON NEAR WHITING FIELD AND ALLENTOWN THROUGH 215 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
Special weather statement, May 29, 2:06 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
206 PM CDT SAT MAY 29 2010

FLZ001>004-291930-
INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL ESCAMBIA-COASTAL SANTA
ROSA-
206 PM CDT SAT MAY 29 2010

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA AND SANTA ROSA
COUNTIES...

AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BARTH...MOVING NORTHEAST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CHUMUCKLA AND MCDAVID THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 10:34 AM CDTSevere Thunderstorm WarningMOBCovington41 min
May 29, 11:22 AM CDTSevere Thunderstorm WarningMOBCovington38 min
May 29, 1:43 PM CDTSevere Thunderstorm WarningMOBBaldwin32 min
May 29, 2:20 PM CDTSevere Thunderstorm WarningMOBWilcox25 min
May 29, 2:43 PM CDTSevere Thunderstorm WarningMOBBaldwin32 min
May 29, 3:22 PM CDTSevere Thunderstorm WarningMOBClarke23 min
May 29, 3:28 PM CDTSpecial Marine WarningMOB47 min
May 29, 3:34 PM CDTFlash Flood WarningMOBClarke105 min
May 29, 4:22 PM CDTSevere Thunderstorm WarningMOBWashington38 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.